Chemo side effects question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cagio1
Regular Member


Date Joined Mar 2007
Total Posts : 56
   Posted 10/14/2009 7:49 AM (GMT -7)   
Hi everyone,
I have a quick question that maybe someone could help me with.  I had a lumpectomy and full axcillary disecction in July.  I have finished three rounds of AC and will have one more and then change to Taxol.  After each infusion, I have been ok.  Limited nausea, fatigue which gets worse as the treatments continue, limited bone pain (Neulasta) etc.  But I get this post nasal drip and strange cough for a week after each treatment,  With each treatment it seems to get a little worse that then clears up.  I know it is also change of season where I live (NJ) so that could be part of it, but has anyone had this side effect?  Does it get better when you switch to the TAXOL?  Also, I have heard that Taxol is a "little easier to tolerate" than the AC.  Has anyone had this experience?  I hope there is good news out there.  Thanks for reading.
cagio
40 - Stage IIA BC spread to LN (2 cancer out of 27)
chemo - ACT (4 rounds AC/4 rounds T)
Radiation to start in january (33 rounds)
Ulcerative Colitis
DX with (pan colitis) UC 9/02 while pregnant
Calcium multivitamin
Iron (alot every day.. perpetually anemic)
Librax, 3x day
Mild bronchial asthma too
6MP 75mg started beginning of May 09
Entocort 2 3 mg tabs day


JUJU8872
Regular Member


Date Joined Jun 2005
Total Posts : 349
   Posted 10/14/2009 3:53 PM (GMT -7)   
Yes, I did have the post nasal drip. Food also tasted bad, really bad, and so did water. It did not change with Taxol and I also developed a little TMJ with taxol. To alleviate the post nasal drip, I used some Flonase spray which has always worked for me.

barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 10/14/2009 4:22 PM (GMT -7)   
I did, too. It is a side effect of the chemo. If I remember right, it's the cytoxan that causes that. My nose would start to itch right after they started to infuse it. It was annoying, but not really too bothersome. My oncologist gave me a list of all those little things to expect, and it really helped me to know what was coming... wish I had saved it!

I didn't have any taxanes, so I can't comment on those.

Hope things continue to go well for you!

Hugs...
BEV
"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz


cagio1
Regular Member


Date Joined Mar 2007
Total Posts : 56
   Posted 10/15/2009 7:26 PM (GMT -7)   
Thank you for your insight. I hope things continue the way they are going. Will ask doctor at next round what can be done for this cough thing. Very uncomfortable this time. Feeling better today.
cagio
DX with (pan colitis) UC 9/02 while pregnant
Calcium multivitamin
Iron (alot every day.. perpetually anemic)
Librax, 3x day
Mild bronchial asthma too
6MP 75mg started beginning of May 09
Entocort 2 3 mg tabs day


gumoore
Regular Member


Date Joined Jun 2006
Total Posts : 36
   Posted 10/15/2009 7:40 PM (GMT -7)   
I was on the same protocol. I used to panic with the cough but every time my oncologist did a complete listen to my chest, he'd tell me not to worry. The cough persisted for a couple months past the end of chemo, and it did go away.

I used to think the post-nasal drip was a herceptin side effect, but I know now that it could also have been a chemo-related side effect.

The side effects are very unsettling, I agree. Hang in there!
Gayle
 
__________
Live Strong
 
 
IBC dx August 9/06
ER/PR +2
HER2/neu +
chemo August 11/06 - January 8/07
IMRT rads 5 weeks
surgery May 1/07 bilateral mastectomy (left modified radical, right simple)


Mjanely
New Member


Date Joined Nov 2009
Total Posts : 2
   Posted 11/19/2009 11:51 AM (GMT -7)   
I am on the same treatment plan and just had my second A/C treatment last Monday. I have the sinus problems and congestion too. Last time I suffered through it, of course I was new and didn't know what to expect. This time my Oncologist suggested taking a Sudafed regularly which seems to be helping a bit. I also take Benedryl for my allergies but it didn't do much by itself last time either.
I just can't understand the darn muscle aches now. I really hope the Taxol treatments are easier also, any word from anyone who has already done those would be great.

Thanks,

Mary

cagio1
Regular Member


Date Joined Mar 2007
Total Posts : 56
   Posted 11/19/2009 1:34 PM (GMT -7)   
Thanks for your reply.  I am now on my second round of Taxol.  So far, little easier than the AC.  AC was tough.  Main complaint is the "flu like symptoms" for a few days after (muscle aches - feels like I worked out way too hard, fatigue, lethargic etc) but it only seems to last a few days.  I am having neuropathy issues.  I get really cold all of a sudden and shiver and then there comes bone pain. I spoke to my oncologist yesterday and he said my symptoms while Taxol is helping them, the AC is what pushed me into menopause and these symptoms (hot flashes and cold spells) are hormonal (I am premenopausal) So I guess Taxol is easier because on AC I had a really bad cough and could not function at all my treatment 3/4.  Hope this helped a little.  Cagio
DX with (pan colitis) UC 9/02 while pregnant
Calcium multivitamin
Iron (alot every day.. perpetually anemic)
Librax, 3x day
Mild bronchial asthma too
6MP 75mg started beginning of May 09
Entocort 2 3 mg tabs day


mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 11/19/2009 9:30 PM (GMT -7)   
What's AC ??

Jane

cagio1
Regular Member


Date Joined Mar 2007
Total Posts : 56
   Posted 11/20/2009 5:41 AM (GMT -7)   
ACT" stands for A-Adriamycin, C-Cytoxan, T-Taxol. They are chemo therapy drugs used for certain types of BC. The AC is given separately normally for 4-6 weeks and then the Taxol is given for another amount of time. C
DX with (pan colitis) UC 9/02 while pregnant
Calcium multivitamin
Iron (alot every day.. perpetually anemic)
Librax, 3x day
Mild bronchial asthma too
6MP 75mg started beginning of May 09
Entocort 2 3 mg tabs day


mcjane
Regular Member


Date Joined Jun 2009
Total Posts : 285
   Posted 11/20/2009 9:30 PM (GMT -7)   
cagio.....Thank you, had no idea.

I have HER2 minus ER+ PR+ stage IIA BC, not in lymph nodes and will be eventually starting on a hormone blocker, Arimidex. Somewhat different than chemo.
Need more surgery, margine was not clear, after that six weeks of radiation followed by five years of hormone therapy.

Going to post and see if anyone else is on it and any side effects they might be experiencing.

Wishing you the best, all we can do is hang in and stay with treatment.

Jane
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:57 AM (GMT -7)
There are a total of 2,732,073 posts in 300,987 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
272 Guest(s), 10 Registered Member(s) are currently online.  Details
Michael_T, Bomon, pmm73, quincy, colitisteen98, Traveler, trumpet123, Kmuth, Mister Mike, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer